MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-513
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Great Vessel Perforation (2152)
Date of Event 05/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4): device lot number, expiration date unk.Partial udi populated.H3): the device was discarded, thus no investigation could be completed.H6): great vessel perforation is a known risk of complication with use of the tightrail device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and a right ventricular (rv) lead due to bacteremia.Spectranetics lld ez lead locking devices (lld ezs) were inserted into each lead to provide traction.Beginning with a spectranetics 13f tightrail rotating dilator sheath on the ra lead, the lead was successfully removed.Next, using a spectranetics 14f glidelight laser sheath, the pocket was cleared to the clavicle.Then, a spectranetics tightrail sub-c rotating dilator sheath was used to progress to the innominate region.Devices switched back to the same 13f tightrail (used on the ra lead), and despite stalling around the tricuspid valve region, the tightrail advanced to the tip of the rv lead, and the patient's blood pressure dropped slightly.The procedure continued, and the rv lead was extracted.While removing the tightrail, the blood pressure dropped significantly.Rescue efforts began immediately, including rescue balloon and sternotomy.A large superior vena cava (svc) perforation was discovered and repaired.The patient survived the procedure.This report captures the 13f tightrail in use in the area when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
D4): correction: removing primary di number from udi# field.The lot number was not provided, thus an entire udi# is unavailable.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key19326134
Report Number3007284006-2024-00101
Device Sequence Number17765487
Product Code DRE
UDI-Device Identifier00813132020897
UDI-Public00813132020897
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number545-513
Device Catalogue Number545-513
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/16/2024
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date07/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 5076 RA PACING LEAD.; MEDTRONIC 6947 RV ICD LEAD.; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH.; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.; SPECTRANETICS LLD EZ LEAD LOCKING DEVICES.; SPECTRANETICS TIGHTRAIL SUB-C DILATOR SHEATH.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age58 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite